MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 9X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4159040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the 9mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured below rated burst pressure (rbp) at approximately eight (8) atmospheres (atm) when treating a lesion in the cephalic arch.Therefore, the balloon was removed intact and a second balloon of the same size and manufacturer was used to successfully complete the case.There was no harm caused and no reported patient injury.The lesion was not calcified, was 80 percent stenosed, had little tortuosity and was not used for a chronic total occlusion.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.Non-cordis 50/50 contrast to saline ratio was used with a non-cordis indeflator which was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.The balloon ruptured on its first inflation.The maximum inflation pressure was eight atms.There was no unusual force used at any time during the procedure.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82179282 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 80% stenosis with tortuosity and procedural factors may have contributed to the reported event.However, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the 9mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured below rated burst pressure (rbp) at approximately eight (8) atmospheres (atm) when treating a lesion in the cephalic arch.Therefore, the balloon was removed intact and a second balloon of the same size and manufacturer was used to successfully complete the case.There was no harm caused and no reported patient injury.The lesion was not calcified, was 80 percent stenosed, had little tortuosity and was not used for a chronic total occlusion.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.Ge omnipaque with 50/50 contrast to saline ratio was used.A non cordis indeflator was used and was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.The balloon ruptured on it's first inflation.The maximum inflation pressure was 8 atms.There was no unusual force used at any time during the procedure.The device will not be returned for evaluation because it was discarded.

Brand Name
POWERFLEX EXTREME 9X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10852632
Report Number9616099-2020-04063
Device Sequence Number10990439
Product Code LIT
UDI-Device Identifier20705032002032
UDI-Public20705032002032
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4159040S
Device Catalogue Number4159040S
Device Lot Number82179282
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1